If you are taking Zenpep (pancrelipase) and believe you have taken too much, seek medical treatment right away. Although it is not exactly known what to expect if too much of the drug is taken, it may cause high uric acid levels and other dangerous problems. Treating an overdose of Zenpep may involve administering activated charcoal, pumping the stomach, and providing supportive care.
Zenpep® (pancrelipase) is a prescription medication used in the treatment of pancreatic enzyme deficiencies, such as the type of deficiency that occurs with cystic fibrosis. As with most medicines, it is possible to take too much Zenpep.
The specific effects of an overdose would likely vary, depending on a number of factors, including the Zenpep dosage and whether it was taken with any other medications or substances.
At this time, it is not exactly known what to expect from a one-time Zenpep overdose. However, chronic exposure to high doses of the drug over a length of time has been associated with a higher risk for certain Zenpep side effects, particularly fibrosing colonopathy (and associated colon strictures) and high uric acid levels (which can cause gout and kidney problems).
If the overdose was recent, it is possible that the healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment will also include supportive care, which consists of treating any symptoms that occur as a result of the overdose. Supportive care for a Zenpep overdose may include:
- Close monitoring for digestive problems
- Monitoring of uric acid levels in the blood and/or urine.
Seek immediate medical attention if you believe you or someone else may have taken too much Zenpep.